Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Buffalo, NY

August 8, 2012Orleans County, New York

NWS Buffalo, NY issued this special weather statement at Aug 8, 2012, 2:47 PM EDT for Orleans County, New York. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2012, 2:47 PM EDT (18:47 UTC)
Expired
Aug 8, 2012, 3:45 PM EDT
In force
58 min
Issued by
NWS Buffalo, NY

County Orleans County, NY

The radar

The Buffalo radar (KBUF), 46 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2012-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2012-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1747 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

818 
WWUS81 KBUF 081847
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
247 PM EDT WED AUG 8 2012

NYZ001-002-081945-
NIAGARA NY-ORLEANS NY-
247 PM EDT WED AUG 8 2012

...AN AREA OF STRONG THUNDERSTORMS...

* AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
AN AREA OF STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY   
WINDS...VERY HEAVY RAIN...POSSIBLE SMALL HAIL AND LOCALIZED 
FLOODING.  THIS STORM WAS LOCATED NEAR  MIDDLEPORT...AND MOVING EAST 
AT 15 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  MEDINA...
  ALBION...
  GASPORT...
  LOCKPORT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4338 7809 4315 7807 4314 7880 4327 7881

$$
AR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 8, 1:51 PM EDT, 56 minutes earlier.

Area forecast discussion, Aug 8, 1:51 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
151 PM EDT WED AUG 8 2012

.SYNOPSIS...
A WEAK COLD FRONT WILL CROSS THE AREA TODAY ALONG WITH A LOW CHANCE
OF SOME SHOWERS AND POSSIBLY A THUNDERSTORM. MAINLY DRY WEATHER
TONIGHT WILL THEN GIVE WAY TO INCREASINGLY UNSETTLED CONDITIONS
THURSDAY AND FRIDAY AS LOW PRESSURE LIFTS NORTHEAST FROM THE OHIO
VALLEY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1750Z...THE SLOW-MOVING COLD FRONTAL BOUNDARY REMAINS DRAPED
ACROSS THE LOWER GREAT LAKES. WITH DAYTIME HEATING AND THE
DEVELOPMENT OF LAKE BREEZES...WEAK GARDEN VARIETY CONVECTION HAS
INITIATED ALONG LAKE BREEZE BOUNDARIES ACROSS THE NIAGARA
PENINSULA/NIAGARA AND ORLEANS COUNTIES...AS WELL AS IMMEDIATELY
SOUTHEAST OF LAKE ERIE.

AS THE AFTERNOON PROGRESSES...THE COLD FRONT WILL SLOWLY SAG
SOUTHEAST ACROSS THE FORECAST AREA...EVENTUALLY EXITING TO OUR
SOUTHEAST BY EARLY THIS EVENING. THIS WILL RESULT IN ANY ISOLATED
TO SCATTERED CONVECTION FORMING ALONG THE FRONT AND LOCAL LAKE
BREEZE BOUNDARIES ALSO SAGGING TO THE EAST AND SOUTHEAST WITH
TIME...WITH THIS ACTIVITY CLEARING THE AREA BY EARLY THIS EVENING.
WILL HAVE CHANCE POPS IN PLAY THROUGH THAT TIME...AFTER WHICH
MAINLY DRY WEATHER IS EXPECTED TO RETURN.

WITH 850 MB TEMPS IN THE +15C TO +17C RANGE AND AT LEAST PARTIAL
SUNSHINE AGAIN EXPECTED...MOST LOCATIONS SHOULD SEE HIGHS IN THE
MID TO UPPER 80S TODAY...WITH A FEW LOCATIONS ACROSS THE FINGER
LAKES POSSIBLY NEARING THE 90 DEGREE MARK.

MID LEVEL MOISTURE LINGERS OVERNIGHT BUT WE LOSE THE LOWER LEVEL
FRONTAL CONVERGENCE...THUS EXPECT PARTIAL CLEARING DURING THE
EVENING AND A RETURN OF THICKER CLOUDINESS TOWARD DAYBREAK.
OVERNIGHT LOWS WILL BE A NOTCH HIGHER WITH LOW 60S ACROSS THE
SOUTHERN TIER AND EASTERN LAKE ONTARIO REGION TO THE MID 60S FOR THE
LAKE PLAINS AND URBAN AREAS.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
WIDESPREAD...SORELY NEEDED RAINFALL CONTINUES TO APPEAR IN THE
OFFING FOR MUCH OF NEW YORK BY THE END OF THE WEEK. THURSDAY STARTS
OUT WITH A REMNANTS OF A COOL FRONTAL BOUNDARY STALLED OUT ACROSS
WESTERN NEW YORK. GIVEN THE FORECAST AREA/S LOCATION IN THE RIGHT
ENTRANCE REGION OF A 250MB JET STREAK OVER THE SAINT LAWRENCE VALLEY
AND PLENTY OF SURFACE CONVERGENCE ALONG THE BOUNDARY...IT SHOULD NOT
TAKE MUCH FOR SCATTERED...DIURNALLY DRIVEN SHOWERS TO BREAK OUT BY
THE AFTERNOON. THE FOCUS FOR THIS ACTIVITY WILL LIKELY BE WELL
INLAND FROM LAKE ONTARIO...MAINLY ACROSS THE FINGER LAKES AND
SOUTHERN TIER AS NORTHERLY LOW LEVEL FLOW NORTH OF THE BOUNDARY WILL
RESULT IN SHADOWING ALONG THE LAKE ONTARIO SHORE. ACROSS THIS
AREA THERE IS ALSO A POSSIBILITY THAT SOME THUNDERSTORMS MAY
BECOME SEVERE WITH SBCAPES IN THE NEIGHBORHOOD OF 1000 J/KG AND MODEL
HODOGRAPHS SHOWING A SIGNIFICANT VEERING WITH HEIGHT BETWEEN THE LOW
LEVEL NORTHERLY FLOW ALONG THE FRONT AND SOUTHWESTERLY FLOW ALOFT.
ANY SEVERE THREAT SHOULD QUICKLY DIMINISH AFTER DARK THURSDAY EVENING.

SHOWERS WILL LIKELY INCREASE IN COVERAGE THURSDAY NIGHT AS A POTENT
UPPER LEVEL LOW DIGS INTO THE CENTRAL GREAT LAKES...AIDING INT HE
DEVELOPMENT OF A SURFACE LOW ACROSS THE OHIO VALLEY. THE
ECMWF...GEM...AND TO SOME EXTENT THE NAM MODELS ALL TRACK THIS
SURFACE LOW INTO THE LOWER GREAT LAKES AND ACROSS THE NIAGARA
FRONTIER FRIDAY WITH ONLY THE GFS BEING THE OUTLIER IN FAVORING A
WEAKER MORE EASTERLY TRACK TO THE LOW. ASSUMING A CONSENSUS OF THE
GEM/ECMWF MODELS...THIS MORE WESTERLY TRACK TO THE LOW WILL PLACE
WESTERN AND CENTRAL NEW YORK IN THE BULLSEYE FOR SOME SIGNIFICANT
RAINFALL AS THE STALLED FRONTAL BOUNDARY BECOMES A FOCUS FOR
ISENTROPIC UPLIFT AND LOW/MID-LEVEL FRONTOGENESIS AHEAD OF THE
APPROACHING SURFACE LOW.

WITH PWATS RUNNING ABOUT 2 TO 2.5 STD DEVS
ABOVE NORMAL...1.5 TO 1.75 INCHES...THERE SHOULD BE PLENTY OF
MOISTURE TO LIFT ACROSS THE REGION LEADING TO SIGNIFICANT
RAINFALL...PARTICULARLY FROM LATE THURSDAY EVENING THROUGH FRIDAY
EVENING...AFTER WHICH WE SHOULD SEE STEADIER PRECIP TAPER OFF TO
SHOWERS AS THE LOW TRACKS NORTH INTO ONTARIO AND WE EXPERIENCE DRY
SLOTTING. REGARDING OVERALL PRECIP TOTALS...WIDESPREAD AMOUNTS OF
AT LEAST ONE TO TWO INCHES CAN BE EXPECTED...PARTICULARLY ACROSS
THE NIAGARA FRONTIER. HAVE OPTED TO REMOVE THUNDERSTORM WORDING
FROM THURSDAY NIGHT ONWARD AS LOW /MID-LEVEL LAPSE RATES ARE
NEGLIGIBLE AND MODEL SOUNDINGS SHOW NO ELEVATED INSTABILITY WITH
THE ISENTROPIC LIFTING GOING ON ACROSS THE REGION.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
GENERAL MEDIUM RANGE MODEL CONSENSUS IS TO SHOW DEEP CIRCULATION
CONTINUING AT THE START OF THE PERIOD OVER SOUTHERN CANADA AND THE
GREAT LAKES REGION...AS THE SURFACE WAVE LIFTS INTO NEW ENGLAND WITH
ATTENDANT COLD FRONT PUSHING THROUGH THE REGION. DEEPEST MOISTURE
LOOKS TO PULL EASTWARD ACROSS EASTERN NEW YORK INTO NEW ENGLAND...
WHILE THE BROAD CYCLONIC FLOW ALOFT AND ASSOCIATED COLD POOL ALOFT
CONTINUES TO BRING THE THREAT FOR AT LEAST SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS DURING THE DAY SATURDAY. DEEP TROUGHING
STARTS TO LIFT OUT SUNDAY WITH THE THREAT FOR SOME LINGERING SHOWERS
ACROSS EASTERN SECTIONS SUNDAY...BUT TRENDING TO DRY OUT ACROSS THE
WEST.

FOR MONDAY AND TUESDAY...INCREASING RIDGING DURING THIS PERIOD IS
EXPECTED TO RESULT IN FAIR WEATHER WITH A WARMING TREND. HIGHS
MONDAY IN THE MIDDLE 70S TO AROUND 80....WARMING INTO THE UPPER 70S
TO MIDDLE 80S BY TUESDAY.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 1750Z...A SLOW-MOVING COLD FRONTAL BOUNDARY REMAINS DRAPED
ACROSS THE LOWER GREAT LAKES. WITH DAYTIME HEATING AND THE
DEVELOPMENT OF LAKE BREEZES...WEAK GARDEN VARIETY CONVECTION HAS
INITIATED ALONG LAKE BREEZE BOUNDARIES ACROSS THE NIAGARA
PENINSULA/NIAGARA AND ORLEANS COUNTIES...AS WELL AS IMMEDIATELY
SOUTHEAST OF LAKE ERIE.

AS THE AFTERNOON PROGRESSES...THE COLD FRONT WILL SLOWLY SAG
SOUTHEAST ACROSS THE FORECAST AREA...EVENTUALLY EXITING TO OUR
SOUTHEAST BY EARLY THIS EVENING. THIS WILL RESULT IN ANY ISOLATED
TO SCATTERED CONVECTION FORMING ALONG THE FRONT AND LOCAL LAKE
BREEZE BOUNDARIES ALSO SAGGING TO THE EAST AND SOUTHEAST WITH
TIME...WITH THIS ACTIVITY CLEARING THE AREA BY EARLY THIS EVENING.
WHILE VFR CONDITIONS WILL REMAIN PREDOMINANT...BRIEF LOCALIZED
REDUCTIONS TO IFR/MVFR WILL BE POSSIBLE WITHIN ANY CONVECTION.

ONCE THE FRONT PASSES THROUGH THE AREA...MAINLY DRY VFR WEATHER IS
EXPECTED TO RETURN FOR TONIGHT...WITH A GRADUAL INCREASE IN MID
AND HIGH LEVEL CLOUDINESS EXPECTED OVERNIGHT. COUPLED WITH
LINGERING SCATTERED LOWER VFR CLOUDS...THESE SHOULD HELP REDUCE
THE RISK OF FOG OVERNIGHT.

ON THURSDAY...CLOUD COVER WILL CONTINUE TO THICKEN ACROSS THE AREA
THROUGH THE DAY IN ADVANCE OF LOW PRESSURE LIFTING NORTHEAST
ACROSS THE OHIO VALLEY. EXPECT THE MORNING TO BE LARGELY
DRY...WITH CONVECTIVE CHANCES THEN SLOWLY INCREASING DURING THE
AFTERNOON AS THE LOW APPROACHES THE AREA AND DAYTIME INSTABILITY
DEVELOPS. AS THE BULK OF ANY PRECIP WILL BE SCATTERED INITIALLY
AND SHOULD HOLD OFF UNTIL CLOSE TO OR AFTER 18Z...FOR NOW HAVE
ELECTED TO LEAVE THE TAFS DRY LATE IN THE PERIOD.

OUTLOOK...
THURSDAY NIGHT AND FRIDAY...IFR/MVFR IN RAIN WITH SCATTERED THUNDERSTORMS.
SATURDAY...VFR/MVFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
SUNDAY...MAINLY VFR.
MONDAY...VFR.

&&

.MARINE...
A WEAK COLD FRONT WILL  CROSS THE LOWER LAKES TODAY WITH PERHAPS A
STRAY SHOWER BEFORE INCREASINGLY UNSETTLED WEATHER WORKS INTO THE
REGION THURSDAY AND FRIDAY.

IN TERMS OF WINDS AND WAVES...EXPECT LIGHT TO MODEST WINDS AND WAVES
TO REMAIN UNDER 2 FEET THROUGH TONIGHT. AFTER THAT TIME...A
STRENGTHENING NORTH TO NORTHEASTERLY FLOW WILL BRING AN INCREASING
POTENTIAL FOR ADVISORY-CRITERIA WINDS AND WAVES THURSDAY INTO
FRIDAY...ESPECIALLY ALONG THE SOUTH SHORE OF LAKE ONTARIO.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...WCH
NEAR TERM...JJR/WCH
SHORT TERM...WOOD
LONG TERM...TMA
AVIATION...JJR
MARINE...JJR/WCH
Hazardous weather outlook, Aug 8, 5:45 AM EDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
545 AM EDT WED AUG 8 2012

NYZ004>006-008-011>014-019>021-085-090945-
WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-GENESEE-WYOMING-LIVINGSTON-
ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
545 AM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY WITH
THE MAIN THREAT BEING ISOLATED AREAS OF DAMAGING WINDS.

A LOW PRESSURE SYSTEM WILL SLOWLY MOVE FROM THE OHIO VALLEY AND
INTO THE LOWER GREAT LAKES THURSDAY NIGHT THROUGH FRIDAY NIGHT
BRINGING THE LIKELIHOOD OF WIDESPREAD HEAVY RAIN TO THE AREA. 1
TO 2 INCHES OF RAIN ARE CURRENTLY EXPECTED WITH LOCALLY HIGHER
AMOUNTS POSSIBLE CREATING A POTENTIAL FOR LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>003-007-010-090945-
NIAGARA-ORLEANS-MONROE-JEFFERSON-NORTHERN ERIE-
545 AM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A LOW PRESSURE SYSTEM WILL SLOWLY MOVE FROM THE OHIO VALLEY AND
INTO THE LOWER GREAT LAKES THURSDAY NIGHT THROUGH FRIDAY NIGHT
BRINGING THE LIKELIHOOD OF WIDESPREAD HEAVY RAIN TO THE AREA. 1
TO 2 INCHES OF RAIN ARE CURRENTLY EXPECTED WITH LOCALLY HIGHER
AMOUNTS POSSIBLE CREATING A POTENTIAL FOR LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-090945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
545 AM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Aug 8, 2:21 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
221 PM EDT WED AUG 8 2012

NYZ001-010-081915-
ERIE NY-NIAGARA NY-
221 PM EDT WED AUG 8 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS UP TO 45
MPH...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR SANBORN AND
SLOWLY MOVING TO THE EAST AND SOUTHEAST.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  LOCKPORT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4332 7847 4307 7846 4309 7904 4325 7904

AR
Special weather statement, Aug 8, 2:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
247 PM EDT WED AUG 8 2012

NYZ001-002-081945-
NIAGARA NY-ORLEANS NY-
247 PM EDT WED AUG 8 2012

...AN AREA OF STRONG THUNDERSTORMS...

* AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY
WINDS...VERY HEAVY RAIN...POSSIBLE SMALL HAIL AND LOCALIZED
FLOODING.  THIS STORM WAS LOCATED NEAR  MIDDLEPORT...AND MOVING EAST
AT 15 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  MEDINA...
  ALBION...
  GASPORT...
  LOCKPORT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4338 7809 4315 7807 4314 7880 4327 7881

AR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 2:21 PM EDTSpecial Weather StatementBUFNiagara54 min
Aug 8, 3:19 PM EDTSpecial Weather StatementBUFMonroe56 min
Aug 8, 3:24 PM EDTSpecial Marine WarningBUF66 min
Aug 8, 3:57 PM EDTSpecial Weather StatementBUFMonroe, Wayne63 min
Aug 8, 4:19 PM EDTSpecial Marine WarningBUF41 min
Aug 8, 4:36 PM EDTSpecial Weather StatementBUFOntario54 min
Aug 8, 5:11 PM EDTSpecial Weather StatementBUFCattaraugus49 min
Aug 8, 7:00 PM EDTSpecial Weather StatementBUFLivingston, Ontario60 min

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.